Allergies Support Group

When the immune system responds to a foreign substance in an abnormal way, it is classified as an allergy. When the body first contacts the substance, it will not cause any reactions, but the immune system will start to produce antibodies to it and subsequent contact will trigger more dramatic responses. Depending on the allergy, the response could be mild or very severe and even fatal.

1 Online

Idiopathic Anaphylaxis?

Hey everyone!

Well, I've officially been diagnosed with something called Idiopathic Anaphylaxis. For those of you who don't want to look this up, it's a severe allergic reaction to something that is still unknown. I've been tested for a few things because the allergist thought that my reactions earlier this year were related to food (wheat, oats, cinnamon) but each test came out negative.

Since this February, 2009, I've had 4 reactions. The first 3 were 2 weeks apart from one another and they started out pretty severe and got a little better each time. Then I went until June without having another reaction, so I thought I was in the clear. However, on the 22nd, I was woken up at 4 am by my recently pulled wisdom teeth and an irritating itching in my ears. I took some vicodin for my teeth and benadryl for my ears. I could sort of tell that I was going to have a reaction again, but I was hoping a benadryl could fix it. After 3 minutes, I didn't notice anything getting better and I could feel my eyes and my lower lip swelling up, so I woke up my mother. She told me to relax for 5 minutes and if it didn't get better, use my Epi-pen. Well, as you can guess, I didn't get better and ended up having to use my Epi-pen for the first time (I was horrified). So, my mom gathered her things and I grabbed a sweatshirt and my shoes and we headed over to the hospital. On the drive there, I remember feeling really tired and dizzy and my mom would talk to me about random things (she said later that she was doing this to keep me conscious). When we pulled into the hospital emergency parking lot, my mom tried to get me out of the car, but I kept telling her that I wouldn't be able to walk. I couldn't see anything and I passed out.
Next thing I know, I'm being laid onto a stretcher and being wheeled into the ER.

And the only things that came of this experience were a blood pressure of 39/27 (how did they get a reading on that?!) a cocktail of pills, and a bunch of information about my "allergies" that I already knew.

:( Dumb idiopathic anaphylaxis.

If anyone has any similar stories, feel free to share with me. I'd like to know that I'm not the ONLY person with this.

Thanks!
-Caity

Replies

Ohana
Ohana

I did that with a pain pill once. It was probably 5 minutes from the time I took the pill until I was down for the count. I can only take Tylenol...at least for a while longer I can. I have developed several more severe-reaction allergies. Since I started using Singulair,10 mg, my over-reactive immune system is calmed down bunches.
You are not alone and yes it scares me when it happens. Don't let your Epi pen get outdated and I hope you never need it. When you trigger that pen it responds so quickly ! There is a thud feeling & the meds are in your body....it is almost surprising.
deleted_user
deleted_user

Hello Caity,

You are not alone. My younger sister is soon to be 18 and has been experiencing this for about a year now. This has been very scary for all of us. She has a history of asthma, eczema, and allergies, however has been tested for many things, including mast cell disease. She has recently been diagnosed with idiopathic anaphalaxis. We have had to use her Epi pen too many times. We actually have to use two now for them to work. We have been extremely fortunate that there has been others around her when this has occured. She usually gets dizzy and stomach cramps and then passes out, however this last time was quite different, she just passed out, we luckily found her on the bathroom floor with shallow breathing, I thank God for this! Remember to educate your family and friends on how to use an EPI pen. This has saved my sisters life over a dozen times. My sisters doctor has advised to keep two on her at all times! Make sure you get a medical ID bracelet as well. Stay safe Caity! Email me anytime.

danielle32279@Hotmail.com
deleted_user
deleted_user

Good luck, all of you, with this troubling condition! My daughter has had to use the Epi-pen after eating apples and peaches, she ended up in the emergency room, too.
Posts You May Be Interested In:
  • nana012

    I have cancer

    34
    I had to have a lung biopsy, and I have cancer. A very rare form that doesn't have any standard treatment. There just isn't a lot of case history for this. It is epithelioid hemangio endothelioma. The cancer support group doesn't talk every day. I can understand why. I'm waiting for the oncologist to call back for an appointment, and will hear in the next few days. Who knew. Ha!
  • irishwriter

    come unwind in the bp lounge

    theatre and I are there already. I'm having a very berry tea with crackers, cheese and cherry tomatoes and she's having a joint with some beer and we're both on really comfy recliners on thick pile carpet. we need some help with the decor if anyone is around??